MAUDE Adverse Event Report: WELCH ALLYN INC CP150_INT,AHA,D,EN,AU_PCORD; ELECTROCARDIOGRAPH

WELCH ALLYN INC CP150_INT,AHA,D,EN,AU_PCORD; ELECTROCARDIOGRAPH
Model Number CP150A-1EN66
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow-up with the customer found that the caregiver grabbed the end of the lead (damaged/detached power mod) and attempted to plug the mod with an attached power cord into the device.Of note, the power cord was was plugged into a power point at the time, the customer reported the caregiver received the shock when attempting to plug it in.The cp 150 electrocardiography device is intended for use by trained operators in health facilities for diagnostic purposes in acquiring, viewing, storing, and printing ecg waveforms using ecg front-end modules (patient cables) and associated accessories that provide signal acquisition for up to twelve (12) leads of patient ecg waveforms through surface electrodes adhered to the body.These are presented for review and interpretation by the clinician based upon knowledge of the patient, the result of physical examination, the ecg tracings, and other clinical findings.The device instructions for use instructs the user to inspect the equipment daily for the following: check for cracked or broken patient cable, patient electrodes, power cord, communications cables, display, and enclosure.The initial inspection of the device by the facility's maintenance representative found the device to have visible damage, noting that the device's iec 240v power mod was completely broken off with a 240v orange power cord still attached.The device was returned for repair where the hrc technician found the iec socket was totally broken off from the device with ac power cord attached.The iec socket side latch with housing was broken, the housing where the iec socket fit in on one side was chipped and all 3 power wires were completely disconnected from the iec socket.The technician determined that the most likely cause was by pulling the ecg when the power cable was still plugged into the wall socket, which broke the housing and the iec socket latch and pulled the whole iec socket out of the device without the wire connected leaving all pins exposed which caused the shock.In this event the caregiver was noted to have received a shock.Observation was performed the caregiver was noted to be well and returned to work, with no medical intervention required.Electric shock occurs upon contact of a (human) body part with any source of electricity that causes a sufficient current through the skin, muscles, or hair.Shock injury is relative to the magnitude of current the body is exposed to, individual body impedance, and area of exposure.The cause of the event is attributed to the caregiver touching the device's detached power mod while the mod was connected to a power supply.Although there was no serious injury with this reported event, if the report of shock associated with handling a damaged power mod were to recur while the device is connected to an ac power supply, the voltage transferred from the ac outlet is likely to cause or contribute to serious injury or death.
 
Event or Problem Description
It was reported that a caregiver received a shock due to a damaged power cord on the cp150 electrocardiograph device.No medical intervention was required, the caregiver was placed under observation and was noted to be well and returned to work.This incident was captured under (b)(4).

Brand Name
CP150_INT,AHA,D,EN,AU_PCORD
Common Device Name
ELECTROCARDIOGRAPH
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key20426082
Report Number1316463-2024-00129
Device Sequence Number7589975
Product Code DPS
UDI-Device Identifier00732094177633
UDI-Public00732094177633
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberCP150A-1EN66
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown